Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 4, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Jul 4, 2025, 2:33 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jul 5, 2025, 1:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2025, 2:33 PM CDT (19:33 UTC)
- In effect from
- Jul 5, 2025, 1:00 PM CDT
- Expired
- Jul 5, 2025, 10:30 PM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WHUS43 KGRB 041933 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 233 PM CDT Fri Jul 4 2025 WIZ022-040-050-050345- /O.NEW.KGRB.BH.S.0004.250705T1800Z-250706T0900Z/ Door-Kewaunee-Manitowoc- 233 PM CDT Fri Jul 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kurimski
5 follow-up statements
220 WHUS43 KGRB 050330 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1030 PM CDT Fri Jul 4 2025 WIZ022-040-050-051130- /O.CON.KGRB.BH.S.0004.250705T1800Z-250706T0900Z/ Door-Kewaunee-Manitowoc- 1030 PM CDT Fri Jul 4 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...|High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
843 WHUS43 KGRB 050737 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 237 AM CDT Sat Jul 5 2025 WIZ022-040-050-051545- /O.CON.KGRB.BH.S.0004.250705T1800Z-250706T0900Z/ Door-Kewaunee-Manitowoc- 237 AM CDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 1 PM this afternoon through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ mpc
462 WHUS43 KGRB 051427 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 927 AM CDT Sat Jul 5 2025 WIZ022-040-050-052230- /O.CON.KGRB.BH.S.0004.250705T1800Z-250706T0900Z/ Door-Kewaunee-Manitowoc- 927 AM CDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 1 PM this afternoon through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JLA
942 WHUS43 KGRB 051956 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 256 PM CDT Sat Jul 5 2025 WIZ022-040-050-060400- /O.EXT.KGRB.BH.S.0004.000000T0000Z-250706T0500Z/ Door-Kewaunee-Manitowoc- 256 PM CDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JLA
751 WHUS43 KGRB 060330 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1030 PM CDT Sat Jul 5 2025 WIZ022-040-050-060430- /O.CAN.KGRB.BH.S.0004.000000T0000Z-250706T0500Z/ Door-Kewaunee-Manitowoc- 1030 PM CDT Sat Jul 5 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves have subsided this evening, thus the Beach Hazards Statement has been cancelled. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 4, 2:07 PM CDT, 26 minutes earlier. Its key messages:
- Although most of the region will remain dry, isolated thunderstorms are possible through early this evening. A strong storm is possible that could produce small hail and gusty winds.
- A better chance for widespread rain and storms will occur Saturday afternoon and Saturday evening. A few severe storms are possible that could produce damaging wind gusts. Heavy rainfall is also possible that could produce localized urban and low- lying flooding.
- Very warm and muggy conditions will result in heat indices in the middle to upper 90s over central and northeast Wisconsin through early this evening, and over eastern Wisconsin on Saturday. Those with outdoor plans should take precautions for the heat.
Area forecast discussion, Jul 4, 2:07 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 207 PM CDT Fri Jul 4 2025 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - Although most of the region will remain dry, isolated thunderstorms are possible through early this evening. A strong storm is possible that could produce small hail and gusty winds. - A better chance for widespread rain and storms will occur Saturday afternoon and Saturday evening. A few severe storms are possible that could produce damaging wind gusts. Heavy rainfall is also possible that could produce localized urban and low- lying flooding. - Very warm and muggy conditions will result in heat indices in the middle to upper 90s over central and northeast Wisconsin through early this evening, and over eastern Wisconsin on Saturday. Those with outdoor plans should take precautions for the heat. && .DISCUSSION... Issued at 207 PM CDT Fri Jul 4 2025 Satellite imagery indicates quite a bit of clouds across the area, which has held down temperatures across much of the region this afternoon. Despite a mid level ridge building across the western Great Lakes region, there are some CAMs that develop some isolated showers and thunderstorms late this afternoon into early this evening. Given the abundant instability (2-3 J/g) across the region along with an uncapped atmosphere and a plethora of outflow boundaries will keep a low chance (20 percent) of showers and thunderstorms across the region late this afternoon and into early this evening. Despite the small chance for showers and thunderstorms, there is a high confidence that much of the area will be dry for fireworks events this evening. Dangerous Heat Potential: Clouds have not really dissipated across much of the region today, which has kept temperatures in check for the most part. There are some areas across central Wisconsin and the Fox Valley which have soared with some clearing, which could easily spread to the rest of the area if the clouds can dissipate. Any areas that clear out will easily hit the lower to middle 90s for heat index values and should stay below headline criteria. Heat indices on Saturday are expected to hit the lower to middle 90s across east-central, northeast, and portions of central Wisconsin ahead of an approaching cold front. These hot temperatures should then tumble with the cold front or any showers and thunderstorms that develop ahead of the front. Severe/Heavy Rain Potential Saturday and Saturday night: A positively tilted shortwave trough will push a weak low pressure system northeast across the northern Plains and western Lake Superior on Saturday. A cold front will then slide east across north-central Wisconsin on Saturday afternoon and through the rest of the area Saturday night. The chance of showers and thunderstorms will rapidly increase during the early to middle afternoon hours over north-central WI before spreading to northeast Wisconsin late in the afternoon or evening. An unstable airmass (1-2 J/g of instability) will remain present ahead of the front. Deep layer shear of 25-30 kts and precipitable water values near the climatological max will be present ahead of the front. Deep warm cloud depths and downdraft capes to 800 j/kg will support a heavy rain/damaging wind threat. HREF Probability Match Mean indicate potential for 1-3" of rain over north-central and central Wisconsin Saturday afternoon into the early evening and increased rainfall amounts from the NBM. There will be a marginal threat for severe weather Saturday afternoon and evening given the aforementioned instability and shear with damaging winds the primary threat. The threat for severe weather will wane later in the evening and into the overnight hours with the loss of instability as the event transitions to mainly a heavy rain threat. Low MBE velocities (under 10 kts) and high warm cloud depths (up to 13,000 ft) will lead to efficient rainfall production and potential for training cells. While latest rainfall forecasts are not impressive, heavy rainfall ingredients tell a different story so will continue to advertise in the HWO. Storms will taper off to light rain overnight before ending late Saturday night or Sunday morning. Some localized flooding will be possible given the potential for heavy rainfall, especially for areas with recent heavy rainfall like portions of central Wisconsin. Rest of the forecast: Behind the front, temperatures will return closer to normal through the end of the next week. Despite a reprieve from the warm and humid airmass, a shortwave will be moving across the region during the Monday night/Tuesday timeframe, which could interact with diurnal instability upwards of 1000 j/kg for a chance of strong thunderstorms. This will be the next period to watch. && .AVIATION...for 18Z TAF Issuance Issued at 1159 AM CDT Fri Jul 4 2025 Debris and convective clouds will affect the TAF sites at times through this evening. While some clouds will clock in at MVFR at times, the majority of the time should stay at VFR. Isolated showers and thunderstorms will be possible through the early evening; however, confidence in coverage and timing is too low to include in this set of TAFs. An approaching cold front will bring showers and thunderstorms from west to east on Saturday, only affecting KRHI in this TAF issuance but will include in the rest of the TAF sites with subsequent issuances. Low level wind shear will increase over north-central and central Wisconsin tonight, and dissipate Saturday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kurimski AVIATION.......Kurimski
Hazardous weather outlook, Jul 4, 2:10 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 210 PM CDT Fri Jul 4 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 210 PM CDT Fri Jul 4 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Although most of the region will remain dry, isolated thunderstorms are possible through early this evening. A strong storm is possible that could produce small hail and gusty winds. Very warm and muggy conditions will result in heat indices in the middle to upper 90s over central and northeast Wisconsin through early this evening. Those with outdoor plans should take precautions for the heat. .DAYS TWO THROUGH SEVEN...Saturday through Friday Very warm and muggy conditions will persist over eastern Wisconsin on Saturday. Thunderstorms are expected on Saturday and Saturday evening. A few strong to severe storms are possible that could produce damaging wind gusts. Heavy rainfall is also possible that could produce localized urban flooding and flooding in low lying areas. There is an increased risk of rip currents on Lake Michigan beaches on Saturday afternoon and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind gusts over 40 mph or hail greater than a half inch in diameter to the National Weather Service in Green Bay. LMZ521-522-541>543-051915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 210 PM CDT Fri Jul 4 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a small chance of thunderstorms this evening. Any thunderstorms could pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are expected Saturday afternoon through Saturday night. Any storms that develop will pose a threat to mariners. Persistent south winds and building waves may result in conditions hazardous to small craft on Lake Michigan Saturday afternoon and Saturday night. Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:34 PM CDT | Special Weather Statement | GRB | Waupaca | 26 min |
| Jul 3, 7:56 PM CDT | Special Weather Statement | GRB | Waupaca | 49 min |
| Jul 3, 11:29 PM CDT | Special Weather Statement | GRB | Marathon, Wood | 61 min |
| Jul 3, 11:55 PM CDT | Special Weather Statement | GRB | Wood | 35 min |
| Jul 4, 12:32 AM CDT | Special Weather Statement | GRB | Wood | 28 min |
| Jul 4, 2:33 PM CDT | Small Craft Advisory | GRB | 32 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.